Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 95, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2020, 6:30 PM EDT for 4 counties in Massachusetts. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 10, 2020, 6:58 PM EDT
- In force
- 28 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WUUS51 KBOX 102230
SVRBOX
MAC011-013-015-027-102330-
/O.NEW.KBOX.SV.W.0095.200810T2230Z-200810T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
630 PM EDT Mon Aug 10 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
West central Worcester County in central Massachusetts...
Southeastern Hampshire County in western Massachusetts...
Southeastern Franklin County in western Massachusetts...
East central Hampden County in western Massachusetts...
* Until 730 PM EDT.
* At 629 PM EDT, a severe thunderstorm was located over Ware, or 12
miles southeast of Amherst, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Belchertown, Palmer, Spencer, Leicester, Ware, Rutland, Barre,
Warren, Paxton, North Brookfield, Hubbardston, West Brookfield,
Brimfield, Brookfield, Hardwick, East Brookfield, Oakham, Pelham,
Petersham and New Braintree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4216 7237 4234 7242 4245 7198 4219 7191
TIME...MOT...LOC 2229Z 258DEG 10KT 4227 7230
HAIL...1.00IN
WIND...60MPH
$$
BL2 follow-up statements
493 WWUS51 KBOX 102251 SVSBOX Severe Weather Statement National Weather Service Boston/Norton MA 651 PM EDT Mon Aug 10 2020 MAC011-013-015-027-102330- /O.CON.KBOX.SV.W.0095.000000T0000Z-200810T2330Z/ Worcester MA-Hampshire MA-Franklin MA-Hampden MA- 651 PM EDT Mon Aug 10 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WEST CENTRAL WORCESTER...SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN FRANKLIN AND EAST CENTRAL HAMPDEN COUNTIES... At 651 PM EDT, a severe thunderstorm was located over Warren, or 17 miles southeast of Amherst, moving southeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Belchertown, Palmer, Spencer, Leicester, Ware, Barre, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield, Hardwick, East Brookfield, Oakham, Pelham, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4216 7237 4234 7240 4242 7210 4219 7191 TIME...MOT...LOC 2250Z 293DEG 14KT 4223 7221 HAIL...<.75IN WIND...60MPH $$ BL
600
WWUS51 KBOX 102258
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
658 PM EDT Mon Aug 10 2020
MAC011-013-015-027-102308-
/O.CAN.KBOX.SV.W.0095.000000T0000Z-200810T2330Z/
Worcester MA-Hampshire MA-Franklin MA-Hampden MA-
658 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...
SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN FRANKLIN AND EAST CENTRAL
HAMPDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4216 7237 4234 7240 4242 7210 4219 7191
TIME...MOT...LOC 2254Z 258DEG 10KT 4223 7218
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:12 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 10, 4:12 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
412 PM EDT Mon Aug 10 2020
.SYNOPSIS...
Oppressive heat continues through Wednesday across much of
southern New England. Popup showers and storms possible across
the interior Tuesday, but still expect most locations to remain
dry. Increasing chances for showers and storms on Wednesday and
Thursday. Seasonable temperatures, dry conditions and much lower
humidity levels return Friday into this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
* Any pop up showers/storms ending during the evening due to the
loss of heating. Remaining dry, mild and quiet with
stratus/fog moving into the south coast.
Tonight...
Ridge axis building over southern New England tonight with a
subtle shortwave trough sliding offshore. At the surface a weak
trough will be nearby, but will also have a surface high nudging
in.
Skies clearing as the ridge builds in. Only exception is along
the south coast where stratus and fog will move in. Utilized the
HREF and NAMNest guidance once again as it has had a decent
handle on this activity the past couple of days. Some
deterministic guidance has indicated there could be some light
precipitation over Cape Cod and potentially the Islands. Think
that this is overdone and given the dryness that has persisted,
so will continue to keep the forecast dry.
Will be mild and muggy across southern New England. Dew points
remaining in the upper 60s to lower 70s. Low temperatures right
around those dew points with readings in the upper 60s to low
70s. May see lows closer to the mid 70s across urban areas.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Highlights
* Any stratus/fog burns off early on Tuesday. Pop up showers and
storms possible across the interior. Warmest day in the latest
heat wave with fairly widespread 90+ degree temperatures. Heat
index values getting into the mid 90s to low 100s.
* Any pop up shower/storms end Tuesday evening. Increasing sky
cover ahead of an incoming cold front. Still mild and muggy.
Tuesday...
Ridge axis slides offshore and will see a subtle shortwave
trough lift from the central Great Lakes/southeast Ontario into
the eastern Great Lakes/northern New England. Surface high will
remains offshore to the southeast.
Main concern in the short term is the oppressive heat and
humidity. Based on the performance of high temperatures on
Monday opted to bump up the forecast highs to the 95th
percentile of guidance. Think that majority of models are
struggling given the persistent dryness across southern New
England. Winds aloft shift to the southwest at 925 and 850 hPa.
Will see 23-25+ degree Celsius 925 hPa air over the region.
Results in the hottest stretch of the latest heatwave with
widespread temperatures in the lower 90s. Only exception is
along the south coast where readings will be in the mid to upper
80s. Will see the warmest readings in the CT River Valley and
especially across the Merrimack Valley given there will be a bit
of downsloping. Here readings top out into the mid 90s. This
matches up fairly well with the EPS probabilities of
temperatures AOA 90 degrees.
Have not made any major changes to the dew point forecast from
the previous shift. Will see upper 60 to low 70 degree dew
points. There may be a bit of a drop during the afternoon as
gusty winds develop. This coupled with the temperatures results
in Heat Index values of 95-100. The highest values are likely to
be found across the Merrimack Valley. Have expanded the Heat
Advisory to include Southern Bristol, Washington, Eastern and
Southern Plymouth counties.
Do have slightly more favorable dynamics for showers/storms
across the interior with a 40-60 kt 250 hPa jet streak northwest
of the region. Roughly in the equatorward entrance region of
this feature. This coupled with surface based CAPE of 1000-2000
J/kg, nearly adiabatic low level lapse and K indices of 25-30
with aforementioned dew points. So will probably have some pop
up showers and storms, did bump up precipitation chances to
bring scattered activity to NW MA - as advertised by the latest
NSSL WRF. Still do not anticipate any severe storms due to the
poor mid level lapse rates and weak deep layer shear. Not out of
the question there could be some isolated gusty winds due to
the strong low level heating, DCAPE values of roughly a few
hundred to 1000 J/kg and somewhat inverted-V forecast soundings.
Tuesday Night...
Dry and quiet weather expected as any pop up showers/storms
come to an end. Cloud cover increasing across the region ahead
of an incoming cold front. Could see some showers/storms
spreading into western areas toward daybreak.
Remains mild across southern New England with dew points in the
upper 60s to low 70s. Low temperatures once again right around
those numbers. Will see low temperatures in the lower and
potentially mid 70s across urban areas.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Very warm with high humidity levels leads to continued elevated
heat indices on Wed.
* Slow-moving front Wed into Thu brings increased chances for
showers and storms. While not everywhere gets wet, localized
downpours possible.
* Seasonable temps with much lower humidity levels return Fri into
this weekend.
Details...
Not much has changed with this portion of the forecast from the
past few days. Still expecting a cold front to plod its way
across southern New England sometime from late Wednesday into
Thursday. This front should then be pushed well south of our
region for Friday into this weekend by a high pressure over
southeast Canada. This high pressure should move over the North
Atlantic early next week, perhaps enough to permit a warm front
to arrive next Monday.
Temperature-wise, looking at tropical heat and humidity to
continue into Wednesday. Heat Advisories have been extended. The
humidity will start to diminish behind a cold front Thursday,
but it wills till be rather humid. Temperatures should be near
normal values for mid August, so not thinking Heat Advisories
will be needed Thursday, although many locations may still be
approaching 90 degree maximum temperatures. Near to slightly
below normal temperatures with more comfortable humidity
expected for Friday into Monday.
Precipitation-wise, this front will be our next best chance for
more widespread rainfall across southern New England. Not all
areas will see rainfall, but all areas will at least have a
chance for some Wednesday into Thursday along and ahead of a
cold front. The tropical humidity should mean the risk for
localized downpours. Drier weather should then persist until
late Sunday into Monday, which is when a warm front may approach
from the west. That timing is not locked in, and may change with
later forecasts.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence
VFR at all locations with generally SW winds around 5-10 kts.
BOS and PVD should see the sea breeze into this evening. Not out
of the question an isolated shower/thunderstorm moves over a
terminal. Have held off on the thunder mention due to
uncertainty in the coverage.
Tonight...High confidence
VFR with light SW winds. Will see stratus and fog developing
across the south coast. Could have MVFR to LIFR conditions with
the lowest anticipated at ACK.
Tuesday...High confidence
VFR with SW winds. Strong heating and the mixed layer growing
should result in some 15-20 kt gusts mid to late in the morning
through the afternoon at most locations. Isolated showers and
storms possible across the interior.
Tuesday night...High confidence
VFR conditions expected with SW winds around 5-10 kts.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF
Outlook /Wednesday through Saturday/...
Wednesday: VFR. Breezy. Chance SHRA, isolated TSRA.
Wednesday Night: VFR. Chance SHRA, isolated TSRA.
Thursday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.
Thursday Night through Friday Night: VFR.
Saturday: VFR. Breezy.
&&
.MARINE...
Generally quiet weather, but could see an isolated shower/storm
across the eastern waters. Main concern is stratus/fog,
especially along the south coast. Generally expecting
visibilities of 1-3 nm.
Tuesday will see similar conditions to today, though think there
is less of a risk of showers/storms as activity should remain
confined to the interior. Again could have some local SW gusts
of 20-25 kts across Buzzards Bay, Nantucket Sound and Vineyard
Sound during the afternoon. Wave heights remaining at or below
4 feet.
Outlook /Wednesday through Saturday/...
Wednesday: Winds less than 25 kt. Chance of rain showers.
Wednesday Night: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms, patchy fog.
Thursday through Thursday Night: Winds less than 25 kt. Slight
chance of rain showers, isolated thunderstorms.
Friday: Winds less than 25 kt.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Wednesday for CTZ002>004.
MA...Heat Advisory until 8 PM EDT Wednesday for MAZ003>007-010>021-
026.
RI...Heat Advisory until 8 PM EDT Wednesday for RIZ001>004-006.
MARINE...None.
&&
SYNOPSIS...Belk/BL
NEAR TERM...BL
SHORT TERM...BL
LONG TERM...Belk
AVIATION...Belk/BL
MARINE...Belk/BLHazardous weather outlook, Aug 10, 4:24 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 424 PM EDT Mon Aug 10 2020 CTZ002>004-MAZ003>007-010>021-026-RIZ001>004-006-112030- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Washington RI- 424 PM EDT Mon Aug 10 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-022>024-RIZ005-007-008-112030- Western Franklin MA-Western Hampshire MA-Western Hampden MA- Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Newport RI- Block Island RI- 424 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-112030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 424 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 10, 5:40 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 540 PM EDT Mon Aug 10 2020 MAZ003-004-010-011-102215- Eastern Hampden MA-Eastern Franklin MA-Northern Worcester MA- Eastern Hampshire MA- 540 PM EDT Mon Aug 10 2020 ...STRONG THUNDERSTORM OVER EASTERN HAMPSHIRE COUNTY... At 540 PM EDT, Doppler radar was tracking a strong thunderstorm near Ware, or 10 miles east of Amherst, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Belchertown, Palmer, Ware, Warren, North Brookfield, West Brookfield, Brimfield, Hardwick, Oakham, Pelham, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4229 7244 4241 7234 4234 7202 4212 7223 TIME...MOT...LOC 2139Z 304DEG 7KT 4234 7231 BL
Special weather statement, Aug 10, 5:40 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
540 PM EDT Mon Aug 10 2020
MAZ004-010-011-102215-
Eastern Hampden MA-Northern Worcester MA-Eastern Hampshire MA-
540 PM EDT Mon Aug 10 2020
...STRONG THUNDERSTORMS DEVELOPING...
At 540 PM EDT, Doppler radar was tracking a developing thunderstorm
near Wilbraham, or near Springfield, moving east at 10 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Springfield, Chicopee, Ludlow, South Hadley, Longmeadow, East
Longmeadow, Belchertown, Wilbraham, Palmer, Stafford, Somers, Ware,
Monson, Granby, Hampden, Warren, Brimfield and Wales.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
LAT...LON 4224 7256 4224 7221 4203 7226 4203 7246
4207 7259
TIME...MOT...LOC 2140Z 279DEG 10KT 4215 7249
BelkSpecial weather statement, Aug 10, 6:01 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 601 PM EDT Mon Aug 10 2020 MAZ003-004-010-011-102230- Eastern Hampden MA-Eastern Franklin MA-Northern Worcester MA- Eastern Hampshire MA- 601 PM EDT Mon Aug 10 2020 ...STRONG THUNDERSTORMS OVER EASTERN HAMPSHIRE COUNTY... At 601 PM EDT, Doppler radar was tracking a strong thunderstorms near Ware, or 13 miles southeast of Amherst, moving southeast at 15 mph. Pea size hail and winds in excess of 40 mph will accompany these storms. Locations impacted include... Amherst, Ludlow, Belchertown, Palmer, Ware, Monson, Granby, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield, Hardwick, Pelham, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4234 7250 4245 7230 4226 7203 4209 7232 TIME...MOT...LOC 2200Z 322DEG 13KT 4228 7226 BL
Special weather statement, Aug 10, 6:06 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
606 PM EDT Mon Aug 10 2020
MAZ008>011-102230-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
606 PM EDT Mon Aug 10 2020
...STRONG THUNDERSTORM APPROACHING WESTERN HAMPDEN COUNTY...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Otis, or 15 miles northwest of Westfield, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Westfield, Southwick, Southampton, Huntington, Russell, Westhampton,
Granville, Chester, Blandford, Montgomery, Middlefield and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4215 7303 4227 7300 4231 7300 4231 7303
4233 7305 4235 7275 4208 7277 4213 7307
4215 7307
TIME...MOT...LOC 2205Z 272DEG 12KT 4223 7303
BLSpecial weather statement, Aug 10, 6:08 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
608 PM EDT Mon Aug 10 2020
CTZ002-003-102245-
Hartford CT-Tolland CT-
608 PM EDT Mon Aug 10 2020
...STRONG THUNDERSTORM SOUTHEAST HARTFORD COUNTY...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glastonbury, moving east at 10 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Manchester, Glastonbury, Mansfield, Willimantic, Coventry, Hebron,
Marlborough, Columbia, Bolton and Andover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4177 7256 4180 7223 4170 7225 4169 7227
4167 7227 4164 7233 4161 7233 4160 7234
4160 7238 4159 7239 4160 7241 4159 7242
4158 7246 4165 7251 4164 7258
TIME...MOT...LOC 2207Z 277DEG 9KT 4170 7248
BLSpecial weather statement, Aug 10, 6:26 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 626 PM EDT Mon Aug 10 2020 MAZ003-004-010-011-102300- Eastern Hampden MA-Eastern Franklin MA-Northern Worcester MA- Eastern Hampshire MA- 626 PM EDT Mon Aug 10 2020 ...STRONG THUNDERSTORMS OVER EASTERN HAMPSHIRE COUNTY... At 626 PM EDT, Doppler radar was tracking strong thunderstorms near Ware, or 9 miles east of Amherst, moving southeast at 10 mph. Winds in excess of 30 mph and heavy downpours will accompany these storms. Locations impacted include... Amherst, Belchertown, Palmer, Spencer, Ware, Granby, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield, Hardwick, Oakham, Shutesbury, Pelham, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4232 7252 4247 7235 4230 7200 4212 7225 TIME...MOT...LOC 2224Z 308DEG 9KT 4233 7232 BL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:40 PM EDT | Special Weather Statement | BOX | Hampshire | 50 min |
| Aug 10, 5:04 PM EDT | Special Weather Statement | BOX | Worcester | 26 min |
| Aug 10, 5:21 PM EDT | Special Weather Statement | BOX | Worcester | 24 min |
| Aug 10, 5:40 PM EDT | Special Weather Statement | BOX | Hampden | 35 min |
| Aug 10, 6:01 PM EDT | Special Weather Statement | BOX | Worcester | 29 min |
| Aug 10, 6:06 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Aug 10, 6:26 PM EDT | Special Weather Statement | BOX | Worcester | 34 min |
| Aug 10, 6:45 PM EDT | Special Weather Statement | BOX | Worcester | 30 min |
| Aug 10, 7:13 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 10, 7:31 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Aug 10, 7:54 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.